Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 26, 2011, 11:42 PM EDT for 4 counties in Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 11:42 PM EDT (03:42 UTC)
- Expired
- Apr 27, 2011, 12:06 AM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, IN, Greene County, IN, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS53 KIND 270342 SVRIND INC027-055-083-153-270430- /O.NEW.KIND.SV.W.0088.110427T0342Z-110427T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1142 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAVIESS COUNTY IN SOUTHWEST INDIANA... SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA... EASTERN KNOX COUNTY IN SOUTHWEST INDIANA... SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA... * UNTIL 1230 AM EDT * AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WASHINGTON...OR 9 MILES NORTH OF PETERSBURG...AND MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRUCEVILLE AROUND 1150 PM EDT... BICKNELL AROUND 1155 PM EDT... EDWARDSPORT AROUND MIDNIGHT EDT... FREELANDVILLE AND PLAINVILLE AROUND 1205 AM EDT... SANDBORN...ELNORA AND CARLISLE AROUND 1210 AM EDT... PLEASANTVILLE AROUND 1215 AM EDT... LYONS AND PAXTON AROUND 1220 AM EDT... LINTON AROUND 1225 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3857 8746 3908 8739 3902 8698 3854 8725 TIME...MOT...LOC 0342Z 198DEG 35KT 3863 8732 WIND...HAIL 60MPH 1.00IN $$ SMF
2 follow-up statements
265 WWUS53 KIND 270403 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1203 AM EDT WED APR 27 2011 INC027-055-083-153-270430- /O.CON.KIND.SV.W.0088.000000T0000Z-110427T0430Z/ DAVIESS-GREENE-KNOX-SULLIVAN- 1203 AM EDT WED APR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN DAVIESS...NORTHEASTERN KNOX...SOUTHWESTERN GREENE AND SOUTHEASTERN SULLIVAN COUNTIES UNTIL 1230 AM EDT... AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF WASHINGTON...OR 16 MILES NORTHEAST OF VINCENNES...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SANDBORN AND ELNORA AROUND 1210 AM EDT... PLEASANTVILLE AROUND 1215 AM EDT... PAXTON AROUND 1220 AM EDT... LINTON AND LYONS AROUND 1225 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3872 8742 3908 8739 3902 8698 3869 8717 TIME...MOT...LOC 0403Z 198DEG 35KT 3882 8724 WIND...HAIL 60MPH 1.00IN $$ SMF
113 WWUS53 KIND 270406 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1206 AM EDT WED APR 27 2011 INC027-055-083-153-270416- /O.CAN.KIND.SV.W.0088.000000T0000Z-110427T0430Z/ DAVIESS-GREENE-KNOX-SULLIVAN- 1206 AM EDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIESS... NORTHEASTERN KNOX...SOUTHWESTERN GREENE AND SOUTHEASTERN SULLIVAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3872 8742 3908 8739 3902 8698 3869 8717 TIME...MOT...LOC 0406Z 198DEG 35KT 3885 8723 $$ SMF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 11:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1115 PM EDT TUE APR 26 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... LAST IN A SERIES OF LOW PRESSURE SYSTEMS...AND PROBABLY THE MOST INTENSE...IS EXPECTED TO MOVE THROUGH THE LOCAL AREA ON WEDNESDAY. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA TOWARDS THE END OF THE WEEK. ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH LATE IN THE WEEKEND. HIGH PRESSURE WILL THEN BUILD IN FOR EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS TONIGHT/... NEXT DISTURBANCE TO AFFECT THE AREA CURRENTLY MOVING ACROSS WRN KY. APPEARS WARM ADVECTION AND LIFT WITH THIS NEXT FEATURE SHOULD BEGIN IN EARNEST ACROSS THE AREA AFTER 270600Z...SO THINK THE NEXT WIDESPREAD HEAVY RAIN THREAT WON/T ARRIVE LOCALLY UNTIL THE EARLY MORNING HOURS ON WEDNESDAY. WILL GO WITH CHANCE OR SCATTERED POPS UNTIL AFTER MIDNIGHT...WITH THE HIGH POPS/HEAVY RAIN THREAT DURING THE PRE DAWN HOURS WEDNESDAY. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS LOWS TONIGHT MAY BE A BIT ON THE COOL SIDE...ESPECIALLY CONSIDERING DEVELOPING WARM ADVECTION PATTERN LATER TONIGHT. WILL NUDGE UP THE GUIDANCE A BIT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... LAST...AND PROBABLY THE STRONGEST...WAVE EXPECTED TO EJECT NORTHEAST ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. STILL SOME VARIANCE IN THE TRACK AND TIMING OF THE SURFACE SYSTEM...BUT THE MODELS SEEM TO BE CONVERGING ON A TRACK ACROSS SOUTHERN ILLINOIS INTO NORTHWEST INDIANA. WILL PROBABLY STILL BE SEEING WIDESPREAD...POTENTIALLY HEAVY...RAINFALL INTO THE MID TO LATE MORNING HOURS ON WEDNESDAY. MAY BE A RELATIVE LULL IN THE PRECIPITATION THREAT FROM THE LATE MORNING INTO THE MID AFTERNOON HOURS WEDNESDAY...BEFORE A RENEWED THREAT ASSOCIATED WITH COLD FRONT. DEEP LAYER SHEAR OVER THE WARM SECTOR PROGGED TO BE VERY STRONG WEDNESDAY AFTERNOON...WITH GOOD ALIGNMENT OF THE LOW AND MID LEVEL JETS...SO SEVERE POTENTIAL CONTINUES TO BE A REAL CONCERN ON WEDNESDAY. PROXIMITY TO SURFACE LOW TRACK MAY LIMIT THE INSTABILITY AND RESULTANT SEVERE THREAT SOMEWHAT...ESPECIALLY OVER THE NORTHWEST ZONES. WILL CONTINUE WITH HIGH POPS/HEAVY RAIN MENTION THROUGH WEDNESDAY. WILL PROBABLY MENTION SEVERE FOR WEDNESDAY AS WELL...ESPECIALLY IN THE SOUTH AND EAST. GIVEN THE FACT THAT THE COLD FRONT WILL STILL BE IN THE PROCESS OF PUSHING THROUGH THE FORECAST AREA DURING THE EARLY EVENING HOURS...WILL KEEP LIKELY POPS GOING INTO THE EVENING IN THE EAST...OTHERWISE CHANCE POPS ARE IN ORDER. BACK END OF THE LONG WAVE TROUGH MAY STILL BE IN THE AREA BY THURSDAY...SO WILL KEEP CHANCE POPS FOR SHOWERS IN THE FORECAST AT THAT TIME. LOOKS LIKE TROUGH WILL BE FAR ENOUGH EAST OF AREA BY THURSDAY NIGHT TO GO DRY BY THEN. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR WEDNESDAY MAY BE A LITTLE OF THE WARM SIDE BOTH WEDNESDAY AND THURSDAY. WILL NUDGE THE GUIDANCE HIGHS DOWN A BIT IN THOSE PERIODS. GUIDANCE LOWS LOOK REASONABLE. && .LONG TERM /FRIDAY THROUGH NEXT TUESDAY/... ENSEMBLE DATA SUGGEST A PROGRESSIVE UPPER PATTERN DURING THIS PERIOD. SOME UPPER RIDGING SHOULD BE OVER THE AREA AT THE BEGINNING OF THE LONG TERM AS THE MIDWEEK SYSTEM WILL BE PUSHING OFF TO THE EAST. NEXT TROUGH SHOULD BE MOVING INTO THE GREAT LAKES AND OHIO VALLEY LATE IN THE WEEKEND. THIS TROUGH WILL CONTINUE MOVING EAST TOWARDS THE EAST COAST BY NEXT TUESDAY...LEAVING WEST TO NORTHWEST UPPER FLOW IN ITS WAKE. ENSEMBLES SUGGEST LITTLE THREAT FOR PRECIPITATION ON FRIDAY INTO MOST OF SATURDAY WITH UPPER RIDGING MOVING THROUGH. WILL GO DRY DURING THOSE PERIODS. WILL CONTINUE WITH CHANCE POPS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT WITH FRONT MOVING THROUGH. SOME ENSEMBLES SUGGEST A LINGERING PRECIPITATION THREAT INTO MONDAY...BUT GIVEN THE PROGRESSIVE NATURE OF THE FLOW...WILL KEEP THE EARLY NEXT WEEK PERIOD DRY FOR NOW. && .AVIATION /FOR 280600Z/... FOR WEDNESDAY...LOW PRESSURE WILL CROSS INDIANA FROM SOUTHWEST TO NORTHWEST. WIDESPREAD THUNDERSTORMS DEVELOPING WITH CEILINGS BECOMING IFR AT TIMES. VISIBILITIES MAINLY MVFR IN RAIN AND FOG...BUT OCCASIONALLY IFR IN THE HEAVY RAIN AND TSTMS. THERE SHOULD BE A LULL LATE THIS MORNING/EARLY THIS AFTERNOON IN BETWEEN WAVES WHERE FLIGHT CATEGORIES MAY IMPROVE SOMEWHAT...AND THIS WAS DEPICTED IN THE TAFS. LATE WED SOUTH TO SOUTHWEST WINDS WILL INCREASE SHARPLY WITH SPEEDS 20 KNOTS AND GUSTS TO AT LEAST 30 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JAS NEAR TERM...JAS/SMF SHORT TERM...JAS LONG TERM....JAS AVIATION...SMF
Hazardous weather outlook, Apr 26, 7:16 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 716 PM EDT TUE APR 26 2011 INZ021-028>031-035>049-051-272330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- 716 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND ISOLATED TORNADOES. ADDITIONAL WIDESPREAD AND HEAVY RAINFALL WILL ARRIVE AFTER MIDNIGHT WITH TOTAL AMOUNTS OF 1 TO 2 INCHES THROUGH WEDNESDAY MORNING. AREAS SOUTH OF INTERSTATE 70 WILL BE MOST PRONE TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM EDT WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE LIKELY AGAIN ON WEDNESDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND TORNADOES. IN ADDITION...FLASH FLOODING WILL REMAIN A THREAT...ESPECIALLY SOUTH OF INTERSTATE 70. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE LATE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH WEDNESDAY. SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR SEVERE WEATHER THROUGH THE NEXT FEW DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ052>057-060>065-067>072-272330- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 716 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND ISOLATED TORNADOES. FLASH FLOODING WILL ALSO BE A MAIN THREAT AS ADDITIONAL RAINFALL ARRIVES OVERNIGHT. 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH CONTINUES THROUGH 8 PM EDT WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE LIKELY AGAIN ON WEDNESDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND TORNADOES. THE POTENTIAL FOR SIGNIFICANT WIDESPREAD FLOODING ALONG RIVERS WILL CONTINUE WITH ANY ADDITIONAL RAINFALL ON WEDNESDAY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE LATE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH WEDNESDAY. SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR SEVERE WEATHER THROUGH THE NEXT FEW DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Local storm report, Apr 26, 8:06 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 ENE MITCHELL 38.76N 86.41W
04/26/2011 E1.00 INCH LAWRENCE IN TRAINED SPOTTER
&&
SMFLECHTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:26 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 34 min |
| Apr 26, 9:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 39 min |
| Apr 26, 9:34 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 41 min |
| Apr 26, 11:35 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Monroe and 1 more | 5 hr |
| Apr 27, 12:48 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 5 hr |
| Apr 27, 1:10 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 50 min |
| Apr 27, 2:06 AM EDT | Special Weather Statement | IND | Clinton, Howard, Tipton | 39 min |
| Apr 27, 5:32 AM EDT | Areal Flood Warning | IND | Bartholomew, Jackson, Jennings | 30 hr |
| Apr 27, 7:04 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 41 min |
| Apr 27, 7:05 PM EDT | Tornado Warning | IND | Boone, Hendricks, Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.